MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (SHEATH)
Catalog Number 0052-3046
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 weight is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical review/rationale: an impella cp was inserted via the 14fr sheath at the femoral artery to support the 78 year old male patient who had been admitted in with the indication of a protected coronary angioplasty, for the known coronary artery disease.The 14fr introducer was seen to be bleeding.The sheath was removed due to the blood loss and was seen to have a crack.The team placed a new introducer and support proceeded.The impella system was explanted after the coronary angioplasty.No blood products were infused and no other intervention was shared.The patient survived the event.
 
Event or Problem Description
Clinical narrative(updated): an impella cp was inserted via a 14fr sheath at the femoral artery to support a 78-year-old male patient admitted for protected coronary angioplasty with known coronary artery disease.During the procedure, the 14fr introducer was observed to be bleeding.The sheath was removed due to blood loss and was found to have a visible crack in the head.The team placed a new introducer and support proceeded.The bleed was likely a result of the physician re-inserting the dilator after the sheath was already in the body in an attempt to advance it further, at which point the sheath itself started bleeding.The new sheath resolved all bleeding.The impella system was explanted after the coronary angioplasty.The patient survived the event.Bleeding may be attributed to access-site complications and procedural technique, specifically the re-insertion of the dilator after sheath placement, resulting in sheath damage and subsequent blood loss.
 
Additional Manufacturer Narrative
B5, d4 udi, and h6 medical device problem code corrected.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (SHEATH)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
OSCOR CARIBE LLC
zona franca las americas
autopista las americas km 22
santo domingo
DO  
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24530503
Report Number1220648-2026-04604
Device Sequence Number10350894
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250410(10)S9652838
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9652838
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite